Jump to content

yogini

Volunteer
  • Content Count

    3,016
  • Joined

  • Last visited

Everything posted by yogini

  1. In New York there are a few confirmed cases, but out of the millions of people here think it's probably unlikely that i'd run into someone that has it and you have to come into close contact to get it.
  2. Ive had severe swaying back and forth as my worst symptom. I remember how very hard that was and I really feel for you. I felt like the ground was moving up and down underneath me, but I could still walk slowly and straight. I never fell over (or felt like I would fall) or leaned to one side. To be safe it might make sense to get tested some other conditions that affect balance, like inner ear conditions. Some on this forum have the misfortune of having both inner ear and dysautonomia - maybe there is a treatment outside of dysautonomia which would help you.
  3. Ihad severe POTS following a virus and now I am better and don't take any medicines. But when I get my period or I am stressed out at work I still get POTS symptoms,. Stress and lack of sleep make things much worse. But certainly what you are experiencing could be from your allergies and not dysautonomia. Did you ask your doctor what he or she thinks?
  4. There are only a handful of doctors in the US who are experts in dysautonomia. Many of us wind up working with our local doctors - who know a little or nothing at all - and reading literature to figure out which treatments to try.
  5. There is an organization called Dysautonomia International - maybe you'd be able to find a physician on their list. If you can't find a specialist in your area I'd try to see an electrophysiologist (cardiologist specializing in heart rhythm). They would generally know how to treat sinus tachycardia. If you can find a good one and get them literature about dysautonomia they might be able to help. I live in New York City. That is the approach I took since there isn't a good specialist here either.
  6. When you walk your legs pump blood through your body so that may help relieve some of the burden on your heart. Your experience is not unusual.
  7. I couldn't agree more. Gatorade is junk with corn syrup and artificial colors and it doesn't even contain enough salt to meet the recommended daily salt intake. Broth has been a lifesaver for me. There are tests you can havefor lactose intolerance, food allergies, gastroparesis. But I also think eating increases symptoms in many dysautnomia patients. Most of us just eat and live with the increased symptoms. We all tweak a few things here and there - some remove gluten and lactose, some are vegetarian, some eat smaller meals more frequently. But a large unusual adjustment - like removin
  8. You're right. The criteria for POTS is an increase of 30 bpm which it looks like you had. There are many doctors out there who know just enough about dysautonomia to be dangerous. Having had some terrible doctors the best thing you can do is cut your losses and move on to the next one. A person who half understands POTS and screwed up the diagnosis will probably screw up your treatment too. You were smart to get a copy of your test, which you can use with other doctors.
  9. I would talk to your doctor about your target HR range. It depends on height, weight, age, gender and a number of other factors. Some people here have been authorized to keep gong at very high rates. For most people 140 would probably not be considered dangerous. You can also take steps to help lower your HR. For example if your BP is going down (and your HR is too fast to compensate) you could try wearing compression hose when you exercise. When trying to recover from dysautonomia It becomes a tricky balance of pushing yourself without going too far . If you feel very sick afte
  10. Seems from your post you may have previously lost the ability to speak for about 10 minutes. If so this is just a prolonged version of what you were already having. This isn't a typical POTS symptom, so I would definitely check with your doctor. You could also try to measure your HR and blood pressure while this is happening, and maybe that would help you figure out whether it is related to POTS. Also have you figured out what causes the tremors when you exercise? I switched to yoga and I tolerate that much better than when I used to do cardio - there isn't much of an after effect
  11. In general dysautonomia is dysregulation of the HR and BP. Many of us that usually have low BP and high HR get high BP and/or low HR sometimes as part of our symptoms. Higher BP often coincides with low HR, because the heart works harder to pump blood. (The reason many of us get a lower HR when we take in more salt.) This incident doesn't seem too unusual for dysautnomia - even the range of your high BP doesn't seem sky high - but it is best to discuss with your doctor. Also note that if you drank coffee with caffeine that would impact your BP.
  12. Maybe keep a written record of your BP and if it drops too low you can start the salt again. You could also take a salt pill every other day, instead of every day if your BP was getting too high.
  13. It depends on what is going on with your digestive system. It might work for some people but not others. Ask your doctor who prescribed the xanax.
  14. The original one is on sale at a few places on Black Friday. Still expensive but makes me feel better about splurging. 😁
  15. I was wondering whether anyone has tried weighted blanket? They can be really expensive but heard they help with sleep and other ailments. I have severe insomnia sometimes and would appreciate hearing anyone's experience whether this helped with dysautonomia symptoms - mine are always worse when I don't get sleep. Also there are so many different brands and a range of costs -- so if you really like your blanket would love to know the brand. I am leaning toward the Gravity Blanket which is $250 - since that seems to have the best reviews.
  16. I feel like I am swaying slightly from side to side (or up and down) even though I'm not physically moving at all. This has historically been one of my worst symptoms. It was really scary and confusing at first - and it was constant. Now it only happens sometimes and I am so used to it that I barely notice. This symptom definitely got better as my dysautonomia improved and exercise (even practicing walking) helped a lot. Check with your doctor but there is a good chance this symptom is dysautonomia and not another condition.
  17. Hi, there are many medicines and other treatments and lots of information on the Dinet website which you can print out and bring to your doctor. There is also a list of doctors that have experience in treating dysautonomia. If you post about your symptoms and diagnosis on the forum in a separate post, people can also share their ideas on what might help you. Florinef can take several weeks to take effect. But if your blood pressure is low, have you tried compression hose?
  18. Finding the right treatment for dysautonomia involves a lot of trial and error. Most treatments only work for a small subset of people. While midodrine definitely works very well for a subset of dysautonomia patients what works for someone else might not be right for your body . If you saw improvement florinef without the drawback of florinef that you mention, would it make sense to go back on florinef?
  19. Ask your doctor but if you are eating things with fiber - vegetables or porridge -- that could be making things worse for you.
  20. I am sure there are whole forums related to the topic of reflux, so it might also be helpful to do some research on the specific topic. Glad you are revisiting with doctor. There are tons of treatments and sometimes if oe med doesn't work anymore it's time to switch it up. I have had severe acid reflux at times and have been on meds for it on and off for years. And I think what Pistol describes is the same for me - I either am too slow/backed up or too fast at different times. What has helped me the most has been identifying foods that work for me. There is a list of foods that is
  21. I guess my question is would MCAS cause seasonal rashes? I don't know too much about it, but thought it was something that was year round.
  22. I agree with this but would take it one step further. On websites like WebMd they have a symptom checker where you enter in your info. They can guess what you have from a combo of symptoms. It may or may not be in the right direction but it gets you thinking. I would also read about the particular steroid she was given, the side effects from stopping it and from stopping steroids generally. The best thing that patients can do for themselves is to be extremely informed and take of their own health and not wait for doctors to. Your friend is very lucky to have you. You can assist he
  23. From tracking my symptoms I know my own headaches are related to low blood pressure - when I drink a big cup of soup and a lot of water I feel much better. At other times I have had headaches from high blood pressure due the medication I was taking, which I had to discontinue. I am so attuned to these headaches now that I know what the cause is and how to treat it. The low blood pressure headache is more of a dull pain than the throbbing pain I get at certain times in the month. I would check with your doctor for a recommendation. Your headaches might not have to do with POTS at all
  24. get on the cancellation list if there is one or call once a week to see if they have cancellations. You can do a poor man's tilt at home, and start measuring your heart rate and BP and you will get a sense if you have dysautonomia.
×
×
  • Create New...